Article Text

Download PDFPDF
Chronic asymptomatic hyponatraemia following angiotensin receptor blocker-neprilysin inhibitor (ARNi) therapy: a case report
  1. Saeed Rashaad Mohammed1,
  2. Lexley Maureen Pinto Pereira2,
  3. Hughley Hanoman3,
  4. Surujpal Teelucksingh1
  1. 1 Department of Clinical Medical Sciences, Faculty of Medical Sciences, The University of the West Indies at St. Augustine, St. Augustine, Trinidad and Tobago
  2. 2 Department of Paraclinical Sciences, Faculty of Medical Sciences, The University of the West Indies at St Augustine, St. Augustine, Trinidad and Tobago
  3. 3 Open Heart Programme, Eric Williams Medical Sciences Complex, Champ Fleurs, Trinidad and Tobago
  1. Correspondence to Saeed Rashaad Mohammed, The University of the West Indies at St Augustine, Saint Augustine, Trinidad and Tobago; saeedrashaadtt{at}gmail.com

Statistics from Altmetric.com

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.

Introduction

Sacubitril/valsartan is a fixed dose combination of a neprilysin inhibitor (sacubitril) and an AT1 receptor blocker (valsartan), referred to as an angiotensin receptor-neprilysin inhibitor (ARNi). Its indication is in the treatment of heart failure with reduced ejection fraction (HFrEF).1 Hyponatraemia has only been reported once2 as an adverse drug reaction. We here contribute what we believe is the first reported case of ARNi induced chronic asymptomatic severe hyponatraemia, discovered incidentally by routine laboratory testing.

Case presentation

A middle-aged woman with a medical history of Cushing’s syndrome, myocardial infarction (MI), Graves’ disease and HFrEF (secondary to previous MI, ejection fraction originally=29%, now 45% after medical therapy) was discovered to have severe hyponatraemia on a routine follow-up visit to her cardiologist. She has had normal cortisol levels following a left adrenalectomy for …

View Full Text

Footnotes

  • Contributors SRM and HH drafted the work. LPP and ST revised it critically. All authors approved the final version of the article.

  • Funding The authors have not declared a specific grant for this research from any funding agency in the public, commercial or not-for-profit sectors.

  • Competing interests None declared.

  • Provenance and peer review Not commissioned; externally peer reviewed.

  • Supplemental material This content has been supplied by the author(s). It has not been vetted by BMJ Publishing Group Limited (BMJ) and may not have been peer-reviewed. Any opinions or recommendations discussed are solely those of the author(s) and are not endorsed by BMJ. BMJ disclaims all liability and responsibility arising from any reliance placed on the content. Where the content includes any translated material, BMJ does not warrant the accuracy and reliability of the translations (including but not limited to local regulations, clinical guidelines, terminology, drug names and drug dosages), and is not responsible for any error and/or omissions arising from translation and adaptation or otherwise.